Alert archive / Nebraska / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 153, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 5, 2000, 9:25 PM CDT for Lincoln County, Nebraska. It was in force for 65 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 5, 2000, 9:25 PM CDT (02:25 UTC)
- Expired
- Jul 5, 2000, 10:30 PM CDT
- In force
- 65 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties
County Lincoln County, NE
The radar
The North Platte radar (KLNX), 102 km from the middle of the area, began a volume at 02:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 9:27 PM CDT | Hail 0.88 | North Platte, NE | |
| Jul 5, 9:42 PM CDT | Hail 0.88 | Hershey, NE |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 5, 6:45 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.4 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2126 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 1108 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 8.8
The text
As transmitted, in the capitals the NWS used until 2016.
719 WUUS53 KLBF 060227 SVRLBF NEC111-060330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 925 PM CDT WED JUL 5 2000 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN LINCOLN COUNTY IN SOUTHWEST NEBRASKA * UNTIL 1030 PM CDT * AT 923 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES SOUTHWEST OF NORTH PLATTE...MOVING NORTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR NORTH PLATTE AND HERSHEY AROUND 930 PM CDT. THIS THUNDERSTORM IS CAPABLE OF PRODUCING EXTREMELY LARGE HAIL WHICH MAY CAUSE SERIOUS INJURY AND SEVERE DAMAGE TO PROPERTY. MOVE TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT THURSDAY MORNING FOR SOUTHWESTERN NEBRASKA.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 2:19 PM CDT, 7 hours 6 minutes earlier.
Area forecast discussion, Jul 5, 2:19 PM CDT, 7 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
219 PM CDT WED JUL 5 2000
FORECAST PROBLEM WILL BE LOCATION OF THUNDERSTORM DEVELOPMENT THIS
EVENING AND TONIGHT.
...SYNOPSIS...
AT 18Z...AN MCS EXITING NERN NEBR WITH RESULTING OUTFLOW VISIBLE
ON SATELLITE. OUTFLOW HAS PUSHED SOUTH TO NEAR HDE TO NORTH OF MCK.
UPSLOPE EASTERLY FLOW OCCURRING OVER CWA WITH SFC DWPTS IN THE 60S
TO NEAR 70. BEST HEATING IN SRN PNHDL AND SW WHERE TEMPS HAVE REACH
NEAR 85.
MODELS HAVE NOT PERFORMED WELL WITH PREDICTING MORNING
CONVECTION. MAIN FCST FOCUS WILL BE ON MESOSCALE ANALYSIS TO
PINPOINT FAVORED AREA OF CONVECTIVE DEVELOPMENT. 18Z SFC ANALYSIS
SHOWS LOW AND SSFC FRONT FURTHER SOUTH. LOW IS CENTERED NORTH
BETWEEN GCK KS AND LAA CO WITH WM FRONT EXTENDING NORTHEAST THROUGH
HLC...BIE.
...MODEL CHOICE DISCUSSION...
THE ETA MODEL VERIFIED BEST WITH POSN OF SFC LOW. ETA AND AVN
BEST WITH VORT MAX POSN IN WRN NEBR AT 00Z THU. WILL USE AN ETA AND
AVN BLEND.
...THUNDERSTORM DISCUSSION...
TWO AREAS OF CONVECTIVE INITIATION POSSIBLE TONIGHT. ARRA NORTH
OF MCK TO GRI WILL BE ONE AREA OF FOCUS BY EARLY EVENING WHERE
SBCAPES WILL REACH 4000 J/KG. NOSE OF 850 MB JET TO PUSH NORTH TO
BBW AND ODX BY 03Z AND FUEL THE FIRE THIS EVENING MAINLY IN ERN CWA.
SFC WM FRONT AND LOW SHOULD LIFT NORTH THIS EVENING ACROSS CENTRAL
NEBRASKA. SAME AREA WILL HAVE STEEP 700-500MB LAPSE RATES AROUND
8.25 C/KM AND PWS NEAR 2 INCHES BY 03Z. THIS AREA SHOULD THEN MOVE
EAST OF THE ERN CWA BY 06Z. A SECOND AREA IS IN WRN SD WHERE MCS
INITIATION OVER BLACK HILLS AND ESE MOVEMENT LATER TONIGHT. WILL
CHECK THE 18Z ETA FOR NEW CHANGES BEFORE ISSUANCE OF ZONES.
TONIGHT...20 TO 30 POPS SE PNHDLE AND SW THIS EVENING THEN MOSTLY
CLEAR. PARTLY CLOUDY NORTH AND EAST WITH A 40 TO 60 POP (60 POP FAR
ERN AND NRN COUNTIES). GUIDANCE LOWS CLOSE WITH MID 60S WEST AND 65
TO 70 EAST.
THURSDAY...MORNING THUNDERSTORMS POSSIBLE EARLY IN FAR NE CWA. SFC
LOW PRESSURE TO REMAIN FROM SE MT TO ERN CO. MUCH DRIER AIR AND
WARMER MID LEVELS TEMPS ALONG WITH LACK OF DISTURBACES WILL YIELD A
HOT AND DRY DAY. HIGHS 90-95 NE CWA...MID TO UPPER 90S ELSEWHERE.
THURDAY NIGHT AND FRIDAY MAIN SFC LOW WILL MOVE ACROSS ND WITH DRY
SFC FRONT TO MOVE ACROSS CWA THEN LIKELY WASH OUT. HIGHS 95 TO 100.
IN THE EXTENDED...DRY AS RETURN MOISTURE IS LACKING AND VERY WARM
MID LEVEL TEMPS PRESENT. HIGHS IN THE 90S. LOWS IN THE 60S.
.LBF...NONE
ROBERGIn the hours before
Local storm report, Jul 5, 8:40 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
840 PM CDT WED JUL 5 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0830 PM 15 WNW HAYES CENTER NE .88 INCH HAIL
07/05/00 HAYES
0830 PM 5 S NORTH PLATTE NE 1.75 INCH HAIL
07/05/00 LINCOLN
DPLocal storm report, Jul 5, 8:51 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
851 PM CDT WED JUL 5 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0842 PM WALLACE NE 1.00 INCH HAIL
07/05/00 LINCOLN
0843 PM WALLACE NE 2.75 INCH HAIL
07/05/00 LINCOLN
DPLocal storm report, Jul 5, 8:57 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
857 PM CDT WED JUL 5 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0845 PM 5 SE NORTH PLATTE NE .75 INCH HAIL
07/05/00 LINCOLN
DPLocal storm report, Jul 5, 9:16 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
916 PM CDT WED JUL 5 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0910 PM 11 SSE SUTHERLAND NE 1.75 INCH HAIL
07/05/00 LINCOLN
DPThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 8:23 PM CDT | Severe Thunderstorm Warning | LBF | Hayes, Lincoln | 67 min |
| Jul 5, 9:34 PM CDT | Severe Thunderstorm Warning | LBF | Frontier | 56 min |
| Jul 6, 12:45 AM CDT | Flash Flood Warning | LBF | Holt | 6 hr |
| Jul 6, 1:30 AM CDT | Flash Flood Warning | LBF | Boyd, Keya Paha | 5 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.